MAUDE Adverse Event Report: ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 11.5 X 210 MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 11.5 X 210 MM; INTRAMED FIXATN ROD AND ACCESS
Model Number DUALCOMP HINDFOOT NAIL, 11.5 X 210 MM
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 3/3/2025, a sales representative reported via phone that an ar-9090-06s dualcomp hindfoot nail had an issue during a hindfoot nail procedure on (b)(6) 2025.During the tensioning portion of the case, the cable frayed, and the inner core of the nail could not be tensioned.The hindfoot nail was explanted from the patient in one piece together with the frayed cable.Everything was removed from the patient, nothing broke inside the patient, and there was no harm.The screws were also explanted and then reused together with a new ar-9090-06s dualcomp hindfoot nail with the same lot number, and the procedure was completed successfully.The complaint device was discarded, but pictures were taken.The case was delayed for more than 15 minutes, and it could not be confirmed if additional anesthesia was administered.This occurred during use with no reported patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Photographic evidence provided from the field of an unpackaged ar-9090-06s, with batch number 15239133, revealed damaged wires.Therefore, arthrex was able to deduce the cause of the complaint as user error due to excessive user-applied mechanical forces.

Brand Name
DUALCOMP HINDFOOT NAIL, 11.5 X 210 MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21632685
Report Number1220246-2025-01000
Device Sequence Number18460711
Product Code HSB
UDI-Device Identifier00888867305540
UDI-Public(01)00888867305540(11)240424(17)290331(10)15239133
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUALCOMP HINDFOOT NAIL, 11.5 X 210 MM
Device Catalogue NumberAR-9090-06S
Device Lot Number15239133
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown